Alert archive / Florida / Tornado Warnings in 2000
Tornado Warning 42, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Aug 9, 2000, 6:55 PM EDT for Columbia County, Gilchrist County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 6:55 PM EDT (22:55 UTC)
- Expired
- Aug 9, 2000, 7:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Columbia County, FL, Gilchrist County, FL
The radar
The Moody AFB radar (KVAX), 106 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 884 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 092258 TORJAX FLC023-041-092330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 655 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN COLUMBIA COUNTY IN NORTHERN FLORIDA GILCHRIST COUNTY IN NORTHERN FLORIDA * UNTIL 730 PM EDT * AT 650 PM EDT LAW ENFORCEMENT REPORTED A TORNADO 6 MILES IN SOUTHERN COLUMBIA COUNTY...MOVING SOUTH AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 730 PM EDT... BELL AND TRENTON. THIS IS A EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING TORNADO. EVACUATE MOBILE HOMES AND GO TO A STURDY BUILDING. IN A STURDY BUILDING MOVE TO A PLACE OF SAFETY...AWAY FROM WINDOWS...IN AN INTERIOR ROOM ON THE LOWEST FLOOR IF YOU ARE IN THE PATH OF THIS TORNADO. $$ JOHNSON JOHNSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Aug 9, 2:21 PM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Aug 9, 2:21 PM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 221 PM EDT WED AUG 9 2000 SHORT TERM... UPPER FLOW PATTERN ACROSS THE CONTIGUOUS UNITED STATES WILL BECOME AMPLIFIED AS LARGE HIGH PRESSURE CENTER OVER THE SOUTHEAST STATES RETROGRADES WEST AND BLENDS WITH THE SECONDARY HIGH PRESSURE CENTER OVER THE CENTRAL PLAINS. THIS WILL RESULT IN A BROAD TROF DEVELOPING OVER THE EASTERN SEABOARD AS WELL AS BECOMING A MAJOR PLAYER WITH TROPICAL DEPRESSION NUMBER 4 NORTH OF THE BAHAMAS. REFER TO LATEST ADVISORY FROM THE TROPICAL PREDICTION CENTER. IN RESPONSE TO UPPER HIGH SHIFTING WEST...UPPER LEVEL WINDS OVER OUR REGION WILL SHIFT TO THE WEST THEN NORTHWEST...ADVECTING IN DRIER AND SOMEWHAT MORE STABLE AIR. A SURFACE LOW ASSOCIATED WITH THE AFOREMENTIONED TROF WILL SWING SOUTH INTO NORTHERN GEORGIA LATE FRIDAY WITH LOW LEVEL WINDS BECOMING MORE SOUTHERLY. THIS SHOULD PRECLUDE A DOMINANT SEA-BREEZE WITH GREATEST CONCENTRATION ACROSS THE INTERIOR PORTIONS OF THE CWA. FOR TONIGHT...EVENING WIDELY SCATTERED CONVECTION WILL GIVE WAY TO PARTLY CLOUDY SKIES. WEAK RIDGING NEAR THE SURFACE WILL AID IN PATCHY LATE NIGHT INTO EARLY MORNING FOG. THURSDAY AND THURSDAY NIGHT...EASTERLY WAVE OVER THE CARIBBEAN WILL SHIFT NORTHEAST INTO THE EASTERN GULF OF MEXICO. AT THE SAME TIME...DRIER AIR BEGINS TO FILTER INTO THE REGION FROM THE NORTHEAST. GREATEST COVERAGE OF SHOWERS AND THUNDERSTORMS WILL OCCUR OVER OUR WESTERN ZONES IN VICINITY OF EASTERLY WAVE AND HIGHEST PRECIPITABLE WATER VALUES. LOOK FOR ACTIVITY TO QUICKLY DISSIPATE WITH LOSS OF DAYTIME HEATING. TROPICAL DEPRESSION NUMBER FOUR BEGINS TO SHIFT NORTH BY THURSDAY NIGHT OVER THE CENTRAL FLORIDA OFFSHORE WATERS. FRIDAY...TROPICAL DEPRESSION NUMBER 4 IS FORECAST TO TRACK NORTHEAST OVER THE WESTERN ATLANTIC. GIVEN THIS FORECAST...MAY SEE SUFFICIENT SUBSIDENCE TO INHIBIT WIDESPREAD CONVECTION ACROSS FLORIDA ZONES. SURFACE FRONT IS PROGGED TO MOVE SOUTH INTO CENTRAL GEORGIA...THEREFORE WOULD EXPECT GREATEST COVERAGE TO OCCUR OVER GEORGIA ZONES. EXTENDED...SURFACE LOW AND ASSOCIATED FRONT WILL MEANDER SOUTH FRIDAY NIGHT INTO MONDAY FOR CHANCE OF MAINLY AFTERNOON INTO EVENING SHOWERS AND THUNDERSTORMS. COASTAL WATERS...SHOULD SEE INCREASE IN WIND/SEAS THROUGH THE PERIOD AS TROPICAL DEPRESSION NUMBER 4 SLOWLY EDGES WEST THEN TOWARDS THE NORTH. NO HEADLINES AT THIS TIME...HOWEVER WILL LIKELY SEE SMALL CRAFT EXERCISE CAUTION CONDITIONS OVER THE OFFSHORE WATERS BY LATE FRIDAY. THANKS FOR THE COORDINATION CALL MLB. PRELIM... AMG 73/94/72/95 2323 SSI 75/90/75/91 2323 JAX 73/94/72/95 2323 GNV 72/94/72/95 2524 16 .JAX.. .FL...NONE. .GA...NONE.
In the hours before
Local storm report, Aug 9, 5:14 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
514 PM EDT WED AUG 9 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM SPARR FL MPH TSTM WIND GUST
08/09/00 MARION EMERGENCY MANAGEMENT
REPORTED LARGE TREES BLOWN
DOWN. ROOF DAMAGE TO A
BARN.
FRJLocal storm report, Aug 9, 6:24 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
624 PM EDT WED AUG 9 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 3 W LAKE CITY FL 60 MPH TSTM WIND GUST
08/09/00 COLUMBIA LAW ENFORCEMENT REPORTED
TREES BLOWN DOWN AND ROOF
DAMAGE TO ONE HOME
FJLocal storm report, Aug 9, 6:40 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
640 PM EDT WED AUG 9 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0626 PM DOUGLAS GA 1.00 INCH HAIL
08/09/00 COFFEE LAW ENFORCEMENT ALSO
REPORTED LARGE TREES AND
POWER LINES WERE BLOWN
DOWN.
FRJThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:40 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 35 min |
| Aug 9, 4:05 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 25 min |
| Aug 9, 6:07 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 38 min |
| Aug 9, 6:12 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 33 min |
Nearby
Tornado Warnings in Florida, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.